Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jun 21, 2021, 4:13 PM CDT for Prentiss County, Tippah County, Tishomingo County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 21, 2021, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
Counties Prentiss County, MS, Tippah County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 77 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2000 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161
WWUS84 KMEG 212113
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
413 PM CDT Mon Jun 21 2021
MSZ004>006-009-014-212145-
Tippah MS-Tishomingo MS-Union MS-Alcorn MS-Prentiss MS-
413 PM CDT Mon Jun 21 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...
Southeastern Tippah County in northeastern Mississippi...
Southern Tishomingo County in northeastern Mississippi...
Northeastern Union County in northeastern Mississippi...
Southeastern Alcorn County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
At 413 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located 7 miles southeast of Ripley, moving east at 55 mph.
Very heavy rain is also possible with this thunderstorm.
People in southeastern Tippah...southern Tishomingo...northeastern
Union...southeastern Alcorn and Prentiss Counties should monitor this
storm closely.
LAT...LON 3448 8815 3450 8854 3451 8854 3451 8869
3453 8906 3477 8895 3480 8811
TIME...MOT...LOC 2113Z 268DEG 47KT 3465 8886
$$
SWBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:49 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 21, 2:49 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Memphis TN 249 PM CDT Mon Jun 21 2021 .DISCUSSION... Skies are partly cloudy across much of the Mid-South this afternoon with temperatures ranging from the lower 70s to mid 80s. The cold front currently moving through west Tennessee and eastern Arkansas. Ahead of the front, a line of thunderstorms has developed. Some of the thunderstorms may be producing gusty winds. As the front continues to move south of the the region tonight, more thunderstorms may develop. These thunderstorms could produce damaging winds with locally heavy rainfall possible. Temperatures will turn cooler behind the front with lows Tuesday morning in the upper 50s to mid 60s. By Tuesday morning, the cold front will be well to the south of the Mid-South with rain ending from extreme southern areas. It will remain on the cool side on Tuesday with highs in the mid 70s to lower 80s. Tuesday night will remain dry and will be quite cool with lows Wednesday morning in the mid 50s to around 60 degrees. Some locations could see record low temperatures for Wednesday. Winds will shift to the south on Wednesday bringing warmer air back into the region. Temperatures will still be below normal on Wednesday with highs in the low to mid 80s. Dry weather will continue through Wednesday and Wednesday night. On Thursday, the warming trend will continue with temperatures returning back to near normal levels. Some scattered afternoon thunderstorms will be possible as well. A warm front will move through the region on Friday and a cold front will approach the Mid-South on Saturday and into the region for Sunday and Monday. As a result, scattered thunderstorms will be found across the Mid-South on Friday with more widespread thunderstorms expected for Saturday and Sunday. Scattered thunderstorms will be possible for next Monday. Temperatures will be a little cooler than normal for Friday through next Monday. ARS && .AVIATION... 18Z TAF Set Convection continues to fire up along a cold front that will gradually sink south through the Mid-South. Have added TEMPO groups for convection at KMEM, KMKL, and KTUP for reduced CIGS and VSBYS. Conditions will gradually improve behind the front, returning to VFR at all TAF sites by 03-06Z. Gusty southwest winds ahead of the front will switch around to the NW and eventually NNE behind the front. Speeds will generally remain around 8-10 KTS behind the front through the remainder of the TAF period. Although, speeds may diminish briefly for a couple of hours around sunrise to around 5 KTS. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 21, 4:02 AM CDT, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 402 AM CDT Mon Jun 21 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-221100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 402 AM CDT Mon Jun 21 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible across the Mid-South, mainly this afternoon and evening. Damaging winds and locally heavy rainfall will be the primary hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
In the hours before
Special weather statement, Jun 21, 11:28 AM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
1128 AM CDT Mon Jun 21 2021
MOZ113-115-TNZ001-019-211700-
Pemiscot MO-Dunklin MO-Lake TN-Dyer TN-
1128 AM CDT Mon Jun 21 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL NOON CDT
FOR...
Pemiscot County in southeastern Missouri...
East central Dunklin County in southeastern Missouri...
Southwestern Lake County in western Tennessee...
North central Dyer County in western Tennessee...
At 1128 AM CDT...a strong thunderstorm producing winds at least 40
mph was located near Deering, or 7 miles southeast of Kennett, moving
east at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Pemiscot...east central Dunklin...southwestern Lake and
north central Dyer Counties should monitor this storm closely.
LAT...LON 3639 8959 3636 8956 3615 8947 3606 8998
3623 9005 3640 8959
TIME...MOT...LOC 1628Z 251DEG 30KT 3618 8993Special weather statement, Jun 21, 2:07 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
207 PM CDT Mon Jun 21 2021
MSZ006-017-211930-
Itawamba MS-Tishomingo MS-
207 PM CDT Mon Jun 21 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Northeastern Itawamba County in northeastern Mississippi...
Southern Tishomingo County in northeastern Mississippi...
At 206 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Belmont, or near
Tishomingo State Park, moving east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Itawamba and southern Tishomingo Counties
should monitor this storm closely.
LAT...LON 3445 8816 3444 8816 3443 8833 3459 8832
3465 8813
TIME...MOT...LOC 1906Z 256DEG 27KT 3453 8821
KRMSpecial weather statement, Jun 21, 2:30 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
230 PM CDT Mon Jun 21 2021
MSZ002>004-TNZ089-090-212000-
Tippah MS-Marshall MS-Benton MS-Hardeman TN-Fayette TN-
230 PM CDT Mon Jun 21 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Northwestern Tippah County in northeastern Mississippi...
Northeastern Marshall County in northwestern Mississippi...
Northern Benton County in northeastern Mississippi...
Southwestern Hardeman County in western Tennessee...
Southeastern Fayette County in western Tennessee...
At 229 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Lamar, or 12 miles
northeast of Holly Springs, moving east at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Tippah...northeastern Marshall...northern
Benton...southwestern Hardeman and southeastern Fayette Counties
should monitor this storm closely.
LAT...LON 3479 8939 3499 8944 3507 8905 3501 8890
3482 8895
TIME...MOT...LOC 1929Z 252DEG 33KT 3493 8933
KRMSpecial weather statement, Jun 21, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
413 PM CDT Mon Jun 21 2021
MSZ004>006-009-014-212145-
Tippah MS-Tishomingo MS-Union MS-Alcorn MS-Prentiss MS-
413 PM CDT Mon Jun 21 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...
Southeastern Tippah County in northeastern Mississippi...
Southern Tishomingo County in northeastern Mississippi...
Northeastern Union County in northeastern Mississippi...
Southeastern Alcorn County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
At 413 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located 7 miles southeast of Ripley, moving east at 55 mph.
Very heavy rain is also possible with this thunderstorm.
People in southeastern Tippah...southern Tishomingo...northeastern
Union...southeastern Alcorn and Prentiss Counties should monitor this
storm closely.
LAT...LON 3448 8815 3450 8854 3451 8854 3451 8869
3453 8906 3477 8895 3480 8811
TIME...MOT...LOC 2113Z 268DEG 47KT 3465 8886
SWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:09 PM CDT | River Flood Warning | MEG | Quitman | 55 hr |
| Jun 21, 2:07 PM CDT | Special Weather Statement | MEG | Tishomingo | 23 min |
| Jun 21, 2:30 PM CDT | Special Weather Statement | MEG | Benton | 30 min |
| Jun 21, 2:57 PM CDT | Areal Flood Advisory | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 3 hr |
| Jun 21, 3:01 PM CDT | Areal Flood Advisory | MEG | Benton | 119 min |
| Jun 21, 9:52 AM CDT | Special Weather Statement | MEG | Greene | 23 min |
| Jun 21, 10:47 AM CDT | Areal Flood Advisory | MEG | Clay, Craighead, Greene | 3 hr |
| Jun 21, 11:28 AM CDT | Special Weather Statement | MEG | Pemiscot | 32 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.